Ohio, 2003Flooding in Ohio, September 2, 2003
September 2, 2003 · NWS ILN · 5 events in 4 counties and zones
5 flood, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 2, 2:30 PM EST, 0 minutes earlier.
Area forecast discussion, Sep 2, 2:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT TUE SEP 2 2003
LATEST 88D IMAGERY SHOWING AREA OF RAIN WITH IMBEDDED CONVECTION
ACROSS ILN FA. APPEARS THIS MAINLY RESULT OF MID-LVL S/W NOTED OVER
SRN PORTION OF OUR FA FROM LATEST RUC ANALYSIS. THIS IMPULSE SHOULD
MOVE E OUT OF OUR AREA BY EARLY EVENING.
OVERALL...MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. BOTH
THE GFS AND ETA TRENDING A BIT FURTHER S WITH WITH SFC FRONT AND
ASSOCIATED MOSITURE FOR TONIGHT THROUGH WEDNESDAY. IN
ADDITION...FORCING WITH THIS FRONTAL SYSTEM IS ALSO LACKING. THUS
THE POTENTIAL FOR WIDESPREAD HVY PRECIPITATION SEEMS TO BE
DIMINISHING. 88D COVERAGE FROM OTHER NWS RADARS SW OF ILN SHOWING
PRECIP BAND SETTING UP ENE INTO THE SRN PORTION OF OUR FA. WILL THUS
KEEP LKLY POPS ACROSS OUR SRN SECTIONS THROUGH TOMORROW.
REGARDING THE FLOOD WATCH...WILL DROP THE NRN COUNTIES GIVEN LATEST
TRENDS. HOWEVER WILL KEEP WATCH UP FOR EXTREME SRN AND SERN COUNTIES
THROUGH TOMORROW MORNING. CURRENTLY...CONFIDENCE NOT HIGH ON THIS
WATCH...BUT WITH THE GROUNDS SATURATED FROM EARLIER RAINS...STILL
FEEL JUSTIFIED WITH ITS ISSUANCE.
HIGH PRESSURE WILL MOVE INTO THE AREA ON THURSDAY. AM CONCERNED
ABOUT HIGH TEMPS IN THE EXTENDED. HAVE TRENDED LOWER THAN GUIDANCE
GIVEN MODEL TRENDS AND BDRY LAYER THICKNESS ANALYSIS.
ZONES OUT SHORTLY.
.ILN...
FLOOD WATCH UNTIL NOON EDT WED FOR
PORTIONS OF N-CTRL KY AND S-CTRL OH
JTD
Hazardous weather outlook, Sep 2, 4:35 AM EST, 9 hours 55 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-021130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EDT TUE SEP 2 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR PRIMARILY
SOUTH OF I-70. THIS MAY LEAD TO FLOODING OF CREEKS AND STREAMS.
PLEASE REFER TO THE FLOOD WATCH IN EFFECT. IN ADDITION...SOME RIVER
FLOODING IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY WHICH WILL
CONTINUE THE FLOOD THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT SIGNIFICANT RAINFALL AMOUNTS AS WELL AS ANY
OBSERVED FLOODING.
Flood, Greene
- When
- September 2, 2:30 PM EST to 4:00 PM EST
- Where
- Greene forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Persistent heavy rain produced an additional one to two inches across southwest Ohio during the afternoon. The heavy rain caused flooding of roads and several creeks rose out of their banks. A school bus was stranded in high water near Mason. Kings Mills Road in Mason collapsed in a construction area when the heavy rains washed out a culvert. Twenty-five people were evacuated from the Royal Oaks Apartments in Fairfield due to high water.
Flood, Warren
- When
- September 2, 3:08 PM EST to 4:45 PM EST
- Where
- Warren forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Persistent heavy rain produced an additional one to two inches across southwest Ohio during the afternoon. The heavy rain caused flooding of roads and several creeks rose out of their banks. A school bus was stranded in high water near Mason. Kings Mills Road in Mason collapsed in a construction area when the heavy rains washed out a culvert. Twenty-five people were evacuated from the Royal Oaks Apartments in Fairfield due to high water.
Flood, Butler
- When
- September 2, 4:00 PM EST to 6:00 PM EST
- Where
- Butler forecast zone
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Persistent heavy rain produced an additional one to two inches across southwest Ohio during the afternoon. The heavy rain caused flooding of roads and several creeks rose out of their banks. A school bus was stranded in high water near Mason. Kings Mills Road in Mason collapsed in a construction area when the heavy rains washed out a culvert. Twenty-five people were evacuated from the Royal Oaks Apartments in Fairfield due to high water.
Flood, Clinton
- When
- September 2, 4:15 PM EST to 4:45 PM EST
- Where
- Clinton forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
Persistent heavy rain produced an additional one to two inches across southwest Ohio during the afternoon. The heavy rain caused flooding of roads and several creeks rose out of their banks. A school bus was stranded in high water near Mason. Kings Mills Road in Mason collapsed in a construction area when the heavy rains washed out a culvert. Twenty-five people were evacuated from the Royal Oaks Apartments in Fairfield due to high water.
Flood, Warren
- When
- September 2, 6:45 PM EST to 8:00 PM EST
- Where
- Warren forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Persistent heavy rain produced an additional one to two inches across southwest Ohio during the afternoon. The heavy rain caused flooding of roads and several creeks rose out of their banks. A school bus was stranded in high water near Mason. Kings Mills Road in Mason collapsed in a construction area when the heavy rains washed out a culvert. Twenty-five people were evacuated from the Royal Oaks Apartments in Fairfield due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, September 2, 2003$300,000 · 6 events
- Lightning Strike in Florida, September 2, 2003$200,000 · 1 event
- Damaging Wind in Arizona, September 2, 2003$200,000 · 70 kt wind · 1 event
- Flash Flood in California, September 2, 2003$60,000 · 1 event
- Flash Flood and Hail in California, September 2, 2003$50,000 · 1.25 in hail · 2 events
- Flash Flooding in Arkansas, September 2, 20033 injured · 4 events
- Flood in Ohio, September 2, 2003$20,000 · 1 event
- Flash Flooding in Texas, September 2, 2003$15,000 · 3 events
- Hail and Damaging Winds in Virginia, September 2, 2003$1,000 · 1 in hail · 7 events
- Flash Flooding in Arkansas, September 2, 20033 events
- Flash Flooding in Missouri, September 2, 20033 events
- Damaging Wind and Lightning Strikes in California, September 2 to 3, 2003$1,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336694, 5336692, 5336695, 5338114, 5336693.